Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 29, 2016, 4:02 PM EDT for Kosciusko County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 29, 2016, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Northern Indiana
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 34 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898 WWUS83 KIWX 292002 SPSIWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 PM EDT FRI JUL 29 2016 INZ014>016-292030- MARSHALL-KOSCIUSKO-FULTON- 402 PM EDT FRI JUL 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FULTON... SOUTHEASTERN MARSHALL AND NORTHWESTERN KOSCIUSKO COUNTIES... AT 401 PM EDT...A STRONG THUNDERSTORM WAS NEAR ARGOS...OR 8 MILES NORTH OF ROCHESTER...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WARSAW...ROCHESTER...BOURBON...ARGOS...MENTONE...WALNUT... TIPPECANOE...ETNA GREEN...ATWOOD...MONOQUET...LITTLE CHAPMAN LAKE... INWOOD...BIG CHAPMAN LAKE...HOFFMAN LAKE...TALMA...OLD TIP TOWN... CLUNETTE AND TIOSA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4144 8607 4127 8575 4107 8623 4120 8635 TIME...MOT...LOC 2001Z 230DEG 21KT 4119 8619 $$ NWS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:14 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 29, 2:14 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 214 PM EDT FRI JUL 29 2016 .SYNOPSIS... Issued at 212 PM EDT Fri Jul 29 2016 Scattered showers and thunderstorms are expected to last into Saturday afternoon as a low pressure system crosses the region. Localized flooding due to heavy rain and slow storm movement is possible through this evening. Lows tonight will be in the 60s. Highs Saturday will be around 80. && .SHORT TERM...(This Evening through Saturday) Issued at 212 PM EDT Fri Jul 29 2016 Chaotic pattn sfc and aloft this aftn. Old synoptic fntl zone had mixed into swrn zones w/composite outflw/wk cdfntl zone through srn MI. Meanwhile aloft...w-e vort channel and wk mid lvl frontogenesis overhead conts to persist ewd of fractured sw disturbances extending fm se NE into wrn IL. Given stg heating/destabilization ongoing xpc dvlpg convn ovr w/sw areas in proximity to old synoptic bndry will expand ewd inadv of apchg wave coming out of wrn IL and build ewd acrs nrn IN lt this aftn and into OH by evening. Otrws activity contg within composite bndry ovr srn MI into nw OH likely to persist until lead sw disturbance pivots through this evening. In all most areas esp nwd of the highway 24 corridor shld see a more generous coverage of shra/tsra this aftn evening as this sys works through the area. Contd wk flw aloft within an appreciably moist airmass again points to localized heavy rainfall yet without a more coherent focus aloft nor sig ll mass flux no water related headlines needed. Ltl chg xpcd on Sat as pattn aloft persists w/primary mid lvl trough axis finally making a push east lt Sat night. Will expand prior pops while emphasizing nrn half for btr implied chc both Sat aftn and eve tied to diurnal heating cycle and persisting mid lvl convergence. && .LONG TERM...(Saturday Night through Friday) Issued at 212 PM EDT Fri Jul 29 2016 Ridging aloft to build sigly and spread ewd into the wrn Lakes this pd as east Canada troughing breaks down although that appears likely to redvlp twd dy8. Regardless lg scale pattn suggestive of conv complexes dvlpg within nrn periphery of growing heat/instability dome acrs the plains as erly as lt Tue yet deemed moreso twd Wed and then persisting through Fri pending degree of ridging that blds newd into the Grtlks. Regardless at this range will truncate fallacious blended pops to lwr bound chcs given lack of model based temporal consensus on both upr ridge placement and intensity. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 141 PM EDT Fri Jul 29 2016 Low pressure crossing the region will bring scattered showers and thunderstorms to the terminals late this afternoon into this evening. Otherwise, with abundant moisture, light winds, and a stationary front in the area expect low end MVFR and even IFR ceilings and visibilities to make a return tonight. There are additional chances for showers and storms Saturday afternoon beyond the TAF period. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MCD SHORT TERM...T LONG TERM...T AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 29, 3:48 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 AM EDT FRI JUL 29 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-300800- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 348 AM EDT FRI JUL 29 2016 /248 AM CDT FRI JUL 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAIN MAY ACCOMPANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A LOW CHANCE OF THUNDERSTORMS INTO SATURDAY AND SATURDAY EVENING. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-300800- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 AM EDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A LOW CHANCE OF THUNDERSTORMS INTO SATURDAY AND SATURDAY EVENING. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 29, 2:18 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
118 PM CDT FRI JUL 29 2016
INZ003-291845-
LA PORTE-
118 PM CDT FRI JUL 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA PORTE COUNTY...
AT 117 PM CDT...A STRONG THUNDERSTORM WAS OVER TRAIL CREEK. THE STORM
WAS MOVING EAST AT ABOUT 5 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MICHIGAN CITY...LA PORTE...TRAIL CREEK...LONG BEACH...POTTAWATTAMIE
PARK...MICHIANA SHORES...MICHIANA...BYRON...HESSTON...WATERFORD...
SPRINGVILLE AND ROLLING PRARIE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 45 AND 56.
INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 36 AND 45.
INTERSTATE 94 IN MICHIGAN NEAR MILE MARKER 0.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4177 8685 4177 8681 4176 8682 4176 8662
4164 8661 4162 8689
TIME...MOT...LOC 1817Z 089DEG 3KT 4170 8682
NWSSpecial weather statement, Jul 29, 2:43 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 PM CDT FRI JUL 29 2016
INZ003-291930-
LA PORTE-
143 PM CDT FRI JUL 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA PORTE COUNTY...
AT 143 PM CDT...A STRONG THUNDERSTORM WAS NEAR LA PORTE...MOVING EAST
AT AROUND 10 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MICHIGAN CITY...LA PORTE...TRAIL CREEK...LONG BEACH...POTTAWATTAMIE
PARK...MICHIANA SHORES...PINOLA...HESSTON...SPRINGVILLE...
WATERFORD...OTIS AND POTTAWATTOMIE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 38 AND 55.
INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 34 AND 45.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4175 8686 4176 8661 4154 8667 4159 8693
4161 8693
TIME...MOT...LOC 1843Z 274DEG 9KT 4166 8677
NWSLocal storm report, Jul 29, 3:31 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HEAVY RAIN STAR CITY 40.97N 86.56W
07/29/2016 E0.75 INCH PULASKI IN PUBLIC
30 MINUTE DURATION.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Jul 29, 3:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLOOD WESTVILLE 41.54N 86.90W
07/29/2016 LA PORTE IN TRAINED SPOTTER
1-3 INCHES OF WATER COVERING THE ROADS.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Jul 29, 3:57 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLOOD 2 SW LA PORTE 41.59N 86.74W
07/29/2016 LA PORTE IN COCORAHS
WATER COMING INTO BASEMENT. 1.25 INCHES OF
RAIN IN 20 MINUTES.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMSpecial weather statement, Jul 29, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 PM EDT FRI JUL 29 2016 INZ014>016-292030- MARSHALL-KOSCIUSKO-FULTON- 402 PM EDT FRI JUL 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FULTON... SOUTHEASTERN MARSHALL AND NORTHWESTERN KOSCIUSKO COUNTIES... AT 401 PM EDT...A STRONG THUNDERSTORM WAS NEAR ARGOS...OR 8 MILES NORTH OF ROCHESTER...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WARSAW...ROCHESTER...BOURBON...ARGOS...MENTONE...WALNUT... TIPPECANOE...ETNA GREEN...ATWOOD...MONOQUET...LITTLE CHAPMAN LAKE... INWOOD...BIG CHAPMAN LAKE...HOFFMAN LAKE...TALMA...OLD TIP TOWN... CLUNETTE AND TIOSA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4144 8607 4127 8575 4107 8623 4120 8635 TIME...MOT...LOC 2001Z 230DEG 21KT 4119 8619 NWS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:43 PM EDT | Special Weather Statement | IWX | LaPorte | 47 min |
| Jul 29, 3:06 PM EDT | Areal Flood Warning | IWX | LaPorte | 3 hr |
| Jul 29, 3:15 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 45 min |
| Jul 29, 3:43 PM EDT | Flash Flood Warning | IWX | LaPorte | 3 hr |
| Jul 29, 6:06 PM EDT | Areal Flood Advisory | IWX | Huntington, Wabash | 3 hr |
| Jul 29, 6:28 PM EDT | Special Weather Statement | IWX | Wabash | 32 min |
| Jul 29, 10:16 AM EDT | Areal Flood Advisory | IWX | Branch | 3 hr |
| Jul 29, 1:00 PM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Jul 29, 2:18 PM EDT | Special Weather Statement | IWX | Berrien | 27 min |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.